Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 263, NWS Fort Worth, TX

June 7, 2009Montague County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 7, 2009, 2:12 AM CDT for Montague County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2009, 2:12 AM CDT (07:12 UTC)
Expired
Jun 7, 2009, 3:00 AM CDT
In force
48 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Montague County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 11:42 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 6, 11:42 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1142 PM CDT SAT JUN 6 2009

.AVIATION...
/06Z TAFS/
SOUTH TO SOUTHEAST WINDS FROM 10-14KTS WILL CONTINUE THROUGH THE
OVERNIGHT PERIOD...WITH SCATTERED TO BROKEN HIGH CLOUDS. FOR SUNDAY
AFTERNOON...EXPECT SOUTH WINDS GUSTING TO 25KTS WITH HIGH CLOUDINESS.
GUSTINESS WILL DIMINISH AFTER 01Z MONDAY.

SCHULTZ

&&

.UPDATE...
SEVERE THUNDERSTORM WATCH CONTINUES JUST NORTHWEST OF CWA.
BENIGN ACTIVITY SKIRTING THE CWA BOUNDARY. RAIN NOW FALLING IN
MONTAGUE COUNTY. HAVE EXPANDED POPS INTO MONTAGUE/COOKE...BUT DO
NOT ANTICIPATE ANY SEVERE WEATHER WITHIN CWA.

ACTIVITY APPROACHING FROM SAN ANGELO IS MAINTAINING ITS INTENSITY
DESPITE DIMINISHING BUOYANCY IN THE SURFACE LAYER. STILL DECENT
850MB WINDS UPSTREAM FEEDING COMPLEX...AND POTENTIAL FOR PRECIP TO
REACH EASTLAND COUNTY BY MIDNIGHT. HAVE EXPANDED POPS A BIT
FURTHER SOUTH AND PAST 06Z (1 AM CDT).

OTHER THAN INCREASING CLOUDCOVER...NO SIGNIFICANT CHANGES TO GRIDS
OTHERWISE. ZFP OUT NOW...OTHER PRODUCTS/IMAGES BEING SENT NOW.

25

&&

.PREV DISCUSSION... /ISSUED 312 PM CDT SAT JUN 6 2009/
STRONG HEATING COMBINED WITH DEWPOINTS NEAR 60 OVER NW TEXAS IS
CONTRIBUTING TO MODERATE INSTABILITY AND DIMINISHING CIN ACROSS
THIS REGION. A FEW STORMS MAY INITIATE BEFORE SUNSET IN THIS
AREA...WITH STORM MOTION IN AN EASTERLY DIRECTION. STORMS MAY HOLD
TOGETHER LONG ENOUGH TO WANDER INTO THE WESTERN SECTIONS OF THE
CWA BEFORE ENCOUNTERING INCREASING STABILITY AND DISSIPATING. SPC
HAS OUTLOOKED THE AREA JUST WEST OF THE CWA IN SLIGHT RISK...AND
WE WILL MENTION JUST A LOW CHANCE OF GENERAL TSTORMS FOR THE FAR
WESTERN CWA THROUGH THE EVENING. OTHERWISE...THE REMAINDER OF
NORTH TEXAS WILL BE DRY...WITH A WARM AND MUGGY EVENING EXPECTED.
SOUTH WINDS WILL CONTINUE AT 10 TO 15 MPH...AND THEREFORE TEMPS
WILL HAVE GREATER DIFFICULTY COOLING THAN PREVIOUS NIGHTS.

TEMPERATURES WILL CONTINUE THEIR CLIMB TOMORROW AS LOW LEVEL
THERMAL PROFILES WARM COMPLEMENTS OF SOUTHWESTERLY FLOW ABOVE THE
SURFACE. ANOTHER SHORTWAVE WILL MOVE ACROSS THE SOUTHERN PLAINS
TOMORROW...BUT FORCING WILL BE TOO FAR NORTH OF THE AREA TO
GENERATE CONVECTION WITH THE LIMITED MOISTURE AVAILABLE OVER
NORTH TEXAS. THE PASSAGE OF THIS SHORTWAVE WILL HELP DRIVE A WEAK
COLD FRONT DOWN TO THE RED RIVER VALLEY MONDAY. THE STALLING FRONT
TO THE NORTH...DIMINISHING SOUTH WINDS...AND PRE-FRONTAL
COMPRESSION WILL HELP BOOST MONDAYS HIGH TEMPS FURTHER. THE HOT
AFTERNOON TEMPERATURES COMBINED WITH MOISTURE POOLING ALONG/AHEAD
OF THE FRONTAL BOUNDARY WILL CONTRIBUTE TO MODERATE TO HIGH
INSTABILITY OVER THE NORTHERN ZONES MONDAY AFTERNOON AND EVENING.
DOUBT THE CAP WILL HOLD AND CONVECTION SHOULD FIRE ALONG THE
STALLED FRONT. STORMS WOULD TEND TO TRACK E/SE DURING THE EVENING
HOURS AND AFFECT MAINLY THE NORTHERN CWA WHERE POPS OF 20-40
PERCENT HAVE BEEN FORECAST. INSTABILITY/SHEAR APPEARS SUFFICIENT
FOR ORGANIZED CONVECTIVE MODES AND SOME RISK OF HAIL/WIND.

FRONT WILL RETREAT NORTHWARD ON TUESDAY...AND THUS HAVE NOT
MENTIONED RAIN CHANCES THAT DAY WITH THE LOSS OF A SURFACE FOCUS
AND DEPLETION OF MOISTURE. GFS/ECMWF BOTH SHOW ANOTHER SHORTWAVE
MOVING ACROSS THE TX PANHANDLE AND OKLAHOMA ON WEDNESDAY
EVENING...HOWEVER THE GFS DOES NOT GENERATE CONVECTION. WILL SIDE
WITH THE WETTER ECMWF...BECAUSE AIRMASS SHOULD BE UNSTABLE AND
WEAKLY CAPPED IN LATE AFTERNOON AND EARLY EVENING HOURS. KEPT POPS
AT JUST 20 PERCENT OVER THE NORTHERN ZONES WEDNESDAY AFTERNOON AND
NIGHT. ANOTHER FRONT WILL STALL ACROSS THE RED RIVER BY
THURSDAY...WITH LOW CHANCES OF RAIN CONTINUING IN THE NORTH BEFORE
FRONT RETREATS FRIDAY.

OUTSIDE OF THE LOW CHANCES OF RAIN/STORMS THE WARM AND HUMID
WEATHER WILL REIGN ACROSS THE ENTIRE AREA. A SIGN THAT SUMMER IS
HERE FOR SURE.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  72  94  73  96  74 /   5   0   0  10  20
WACO, TX              70  94  72  95  74 /   0   0   0   5   5
PARIS, TX             67  91  70  92  72 /   0   0   0  10  30
DENTON, TX            72  94  72  97  73 /   5   5   5  10  30
MCKINNEY, TX          70  92  72  94  72 /   0   0   0  10  20
DALLAS, TX            74  94  74  96  76 /   0   0   0  10  20
TERRELL, TX           70  93  71  94  73 /   0   0   0   5  20
CORSICANA, TX         71  91  71  93  73 /   0   0   0   5  10
TEMPLE, TX            68  94  70  95  72 /   0   0   0   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 6, 10:19 PM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1019 PM CDT SAT JUN 6 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1019 PM CDT SAT JUN 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVERNIGHT WEST OF LINE
FROM MUENSTER...TO POSSUM KINGDOM...TO COMANCHE. CLOUD TO GROUND
LIGHTNING AND GUSTY WINDS WILL BE THE PRIMARY HAZARDS WITH THESE
STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS NEAR AND NORTH OF
INTERSTATE 20 MONDAY AFTERNOON THROUGH TUESDAY MORNING...AND
AGAIN WEDNESDAY EVENING THROUGH EARLY FRIDAY MORNING. AN ISOLATED
STRONG OR SEVERE STORM IS POSSIBLE...HOWEVER WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED. AFTERNOON HEAT INDEX VALUES WILL REACH
100 DEGREES MONDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

25

In the hours before

Special weather statement, Jun 6, 10:44 PM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1044 PM CDT SAT JUN 6 2009

TXZ115-129-141-070415-
STEPHENS TX-EASTLAND TX-COMANCHE TX-
1044 PM CDT SAT JUN 6 2009

...SPECIAL WEATHER STATEMENT...

AT 1042 PM CDT...STRONG WINDS ASSOCIATED WITH A COLLAPSING
THUNDERSTORM EXTENDED ALONG A LINE FROM NEAR BAIRD IN CALLAHAN
COUNTY TO NEAR COLEMAN IN COLEMAN COUNTY. THIS LINE OF OUTFLOW WINDS
IS MOVING EAST AT 45 MPH...AND WILL AFFECT AREAS FROM SOUTHERN
STEPHENS COUNTY TO CISCO AND RISING STAR TO NEAR COMANCHE.

WIND GUSTS TO 50 MPH CAN BE EXPECTED.

PERSONS IN THE PATH OF THESE WINDS SHOULD EXERCISE CAUTION AND KEEP
AWAY FROM WINDOWS.

LAT...LON 3271 9910 3270 9857 3252 9857 3251 9847
      3230 9848 3225 9855 3205 9840 3183 9876
      3207 9892 3209 9912
TIME...MOT...LOC 0340Z 267DEG 39KT 3240 9947 3211 9937
          3176 9941

SCHULTZ
Special weather statement, Jun 6, 11:16 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1116 PM CDT SAT JUN 6 2009

TXZ129-141-070445-
EASTLAND TX-COMANCHE TX-
1116 PM CDT SAT JUN 6 2009

...SPECIAL WEATHER STATEMENT...

AT 1113 PM CDT...GUSTY WINDS ASSOCIATED WITH OUTFLOW FROM A
COLLAPSED THUNDERSTORM EXTEND ALONG A LINE FROM 5 MILES NORTHWEST OF
CISCO TO TO 4 MILES NORTHWEST OF EARLY...MOVING EAST AT 45 MPH.

WIND GUSTS TO 40 MPH CAN BE EXPECTED.

CITIES IN THE PATH OF THESE STORMS INCLUDE CISCO...DE LEON...
EASTLAND...GORMAN...RANGER AND RISING STAR.

LAT...LON 3252 9910 3251 9847 3230 9848 3227 9854
      3225 9855 3205 9840 3183 9876 3207 9892
      3209 9912
TIME...MOT...LOC 0413Z 267DEG 39KT 3242 9905 3213 9895
          3178 9899

SCHULTZ
Special weather statement, Jun 7, 2:05 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
205 AM CDT SUN JUN 7 2009

TXZ091-070730-
MONTAGUE TX-
205 AM CDT SUN JUN 7 2009

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN MONTAGUE COUNTY

AT 206 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES WEST OF NOCONA...MOVING EAST AT 35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE NOCONA AND ST. JO.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3397 9765 3389 9757 3391 9748 3368 9748
      3369 9798 3388 9798 3389 9793 3386 9786
      3389 9781 3389 9778
TIME...MOT...LOC 0706Z 268DEG 31KT 3379 9794

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 10:44 PM CDTSpecial Weather StatementFWDEastland31 min
Jun 6, 11:16 PM CDTSpecial Weather StatementFWDEastland29 min
Jun 7, 2:05 AM CDTSpecial Weather StatementFWDMontague25 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.